Alert archive / Wisconsin / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Green Bay, WI

January 5, 201713 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 5, 2017, 11:59 AM CST for 13 counties in Wisconsin. It took effect at Jan 5, 2017, 7:37 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 11:59 AM CST (17:59 UTC)
In effect from
Jan 5, 2017, 7:37 PM CST
Expired
Jan 6, 2017, 10:00 AM CST
In force
14 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 16 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS43 KGRB 051759
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1159 AM CST THU JAN 5 2017

...WIND CHILLS GRADUALLY RECOVERING BUT WILL DROP OFF AGAIN
TONIGHT...

.SLOWLY RISING TEMPERATURES TODAY WERE ALLOWING WIND CHILLS TO
GRADUALLY EASE. CONDITIONS WILL WORSEN AGAIN TONIGHT...THOUGH
WINDS WILL PROBABLY NOT BE AS STRONG AS LAST NIGHT AND EARLY THIS
MORNING.

WIZ013-020>022-031-037>040-045-048>050-073-074-060200-
/O.NEW.KGRB.WC.Y.0002.170106T0600Z-170106T1600Z/
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY...
FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA...
CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...
BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY...
PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR...
LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE...
OCONTO...PENSAUKEE
1159 AM CST THU JAN 5 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
FRIDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW 
  ZERO TO 25 BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH 
  THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM FRIDAY. 

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ005-010>012-018-019-030-035-036-060200-
/O.EXT.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
1159 AM CST THU JAN 5 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST FRIDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW 
  ZERO TO 30 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 6 AM FRIDAY. 

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SKOWRONSKI
4 follow-up statements
627 
WWUS43 KGRB 052006
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
206 PM CST THU JAN 5 2017

...WIND CHILLS EXPECTED TO DROP OFF AGAIN TONIGHT...

.FALLING TEMPERATURES WITH THE ONSET OF NIGHTFALL WILL RESULT 
WORSENING CONDITIONS AGAIN TONIGHT...THOUGH WINDS WILL PROBABLY
NOT BE AS STRONG AS LAST NIGHT AND EARLY THIS MORNING. CONDITIONS
WILL ONCE AGAIN BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING
ON FRIDAY.

WIZ005-010>012-018-019-030-035-036-060330-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
206 PM CST THU JAN 5 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW
  ZERO TO 35 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST WIND
  CHILLS OCCURRING AROUND 700 AM FRIDAY.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES.

* LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE
  WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT
  DROP OFF DURING THE NIGHT.

* ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY NIGHT
  INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY MORNING.

* BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON
  THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-060330-
/O.CON.KGRB.WC.Y.0002.170106T0600Z-170106T1600Z/
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY...
FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA...
CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...
BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY...
PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR...
LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE...
OCONTO...PENSAUKEE
206 PM CST THU JAN 5 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST FRIDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW
  ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH
  THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM FRIDAY.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES.

* A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING
  FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON
  HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT
  APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT
  QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT
  BE SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SKOWRONSKI
119 
WWUS43 KGRB 060137
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CST THU JAN 5 2017

...BITTER WIND CHILLS AGAIN TONIGHT...

.TEMPERATURES FALLING WELL BELOW ZERO...COMBINED WITH WINDS
AROUND 10 MPH...WILL AGAIN PRODUCE BITTER WIND CHILLS TONIGHT
INTO FRIDAY MORNING. CONDITIONS WILL BEGIN TO EASE DURING THE
MIDDLE TO LATE MORNING ON FRIDAY.

WIZ013-020>022-031-037>040-045-048>050-073-074-061100-
/O.EXT.KGRB.WC.Y.0002.170106T0137Z-170106T1600Z/
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY...
FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA...
CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...
BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY...
PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR...
LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE...
OCONTO...PENSAUKEE
737 PM CST THU JAN 5 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST FRIDAY...

* WIND CHILL VALUES...WIND CHILLS AROUND 20 BELOW THIS EVENING
  WILL FALL FURTHER OVERNIGHT RANGING FROM 20 BELOW ZERO TO 30
  BELOW ZERO BETWEEN MIDNIGHT AND 10 AM FRIDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 7 AM FRIDAY.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. 

* A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING 
  FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON 
  HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT 
  APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT 
  QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT BE 
  SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ005-010>012-018-019-030-035-036-061100-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
737 PM CST THU JAN 5 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW 
  ZERO TO 35 BELOW ZERO UNTIL NOON FRIDAY...WITH THE COLDEST 
  WIND CHILLS OCCURRING AROUND 700 AM FRIDAY. 

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. 

* LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE 
  WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT 
  DROP OFF DURING THE NIGHT. 

* ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY 
  NIGHT INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY 
  MORNING. 

* BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON 
  THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
307 
WWUS43 KGRB 061039
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
439 AM CST FRI JAN 6 2017

...BITTER WIND CHILLS THIS MORNING...

.TEMPERATURES WELL BELOW ZERO...COMBINED WITH WINDS AROUND 10
MPH...WILL AGAIN PRODUCE BITTER WIND CHILLS THIS MORNING.
CONDITIONS WILL BEGIN TO EASE DURING THE MIDDLE TO LATE MORNING
HOURS.

WIZ013-020>022-031-037>040-045-048>050-073-074-061600-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-170106T1600Z/
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY...
FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA...
CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...
BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY...
PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR...
LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE...
OCONTO...PENSAUKEE
439 AM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 BELOW ZERO TO
  30 BELOW ZERO THROUGH 10 AM...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 700 AM.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. 

* A VERY SLOW MODERATION IN CONDITIONS IS EXPECTED BEGINNING 
  FRIDAY. WIND CHILLS WILL CONTINUE TO EASE DURING THE AFTERNOON 
  HOURS BUT DROP OFF AGAIN DURING THE NIGHT. AT THIS POINT IT 
  APPEARS WIND CHILLS FRIDAY NIGHT AND SATURDAY NIGHT WILL NOT 
  QUITE BE LOW ENOUGH TO WARRANT ADDITIONAL ADVISORIES...BUT BE 
  SURE TO MONITOR LATER FORECAST IN CASE THAT CHANGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ005-010>012-018-019-030-035-036-061800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
439 AM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 25 BELOW
  ZERO TO 35 BELOW ZERO UNTIL NOON...WITH THE COLDEST WIND CHILLS
  OCCURRING AROUND 700 AM.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. 

* LITTLE CHANGE IN OVERALL CONDITIONS IS EXPECTED UNTIL THE 
  WEEKEND. WIND CHILLS WILL EASE DURING THE AFTERNOON HOURS BUT 
  DROP OFF DURING THE NIGHT. 

* ADDITIONAL WIND CHILL ADVISORIES WILL MAY BE NEEDED FRIDAY 
  NIGHT INTO SATURDAY MORNING...AND SATURDAY NIGHT INTO SUNDAY 
  MORNING. 

* BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION ON 
  THE CONDITIONS EXPECTED LATE THIS WEEK AND DURING THE UPCOMING 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KURIMSKI
932 
WWUS43 KGRB 061601
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CST FRI JAN 6 2017

WIZ013-020>022-031-037>040-045-048>050-073-074-061715-
/O.EXP.KGRB.WC.Y.0002.000000T0000Z-170106T1600Z/
NORTHERN MARINETTE COUNTY-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...STURGEON BAY...
FISH CREEK...SISTER BAY...SHAWANO...NEW LONDON...WAUPACA...
CLINTONVILLE...APPLETON...GREEN BAY...KEWAUNEE...LUXEMBURG...
REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...MENASHA...CHILTON...
BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...HARMONY...
PESHTIGO...PORTERFIELD...CRIVITZ...HIGH FALLS RESERVOIR...
LOOMIS...MIDDLE INLET...LITTLE SUAMICO...SOBIESKI...BROOKSIDE...
OCONTO...PENSAUKEE
1001 AM CST FRI JAN 6 2017

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILLS HAVE EASED ACROSS MOST OF THE AREA...SO THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

WIZ005-010>012-018-019-030-035-036-061800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-170106T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO...WAUSAU...MARSHFIELD...
WISCONSIN RAPIDS...STEVENS POINT...PLOVER
1001 AM CST FRI JAN 6 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...THE WIND WAS NEARLY CALM AT SOME LOCATIONS
  THIS MORNING. HOWEVER...AT LOCATIONS WITH MORE THAN 5 MPH OF
  WIND...EXPECT WIND CHILLS FROM 20 BELOW ZERO TO 30 BELOW ZERO
  UNTIL NOON.

* IMPACTS...WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN 
  SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:59 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 5, 11:59 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1159 AM CST Thu Jan 5 2017

New Information added to update section

.UPDATE...
Issued at 1158 AM CST Thu Jan 5 2017

Wind chill headlines for today/tonight coded below.

UPDATE
Issued at 953 AM CST Thu Jan 5 2017

Wind chills got a lower than expected overnight, and as a result
have been recovering a little more slowly than anticipated. But
despite the fact that many of the ob sites in the portion of the
advisory set to expire at 10 am will still be AOB -20 at 10 am,
conditions are slowly improving. Will allow that portion of the
advisory to expire as scheduled.

The situation for tonight is still not totally clear. Winds are
expected to be a little lighter than Wednesday night/early this
morning. The west will likely meet criteria again tonight, but
the east is more uncertain. Will make a decision on new headlines
later today.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 304 AM CST Thu Jan 5 2017

Very cold temperatures and winds continue to bring dangerous wind
chills to northeast Wisconsin early this morning. While sunrise
will allow temperatures to rise a bit later this morning,
decoupling will allow stronger winds to reach the surface and
cause wind chills to remain at criteria for several more hours.
Therefore will allow the Wind Chill Advisory to continue through
the morning hours before wind chills warm into the teens during
the afternoon.

A patch of clouds across Minnesota and western Wisconsin will
track east during the morning hours, which could bring a few
flurries to the area as they pass through. Otherwise quiet weatheris
expected across the majority of the area as light lake effect snow
showers wind down across Vilas County.

The main weather concern later tonight will once again be wind
chills. Although winds will be lighter than last night, overnight
lows are expected to be several degrees colder, making reaching
wind chill advisory criteria easier. At this time it appears
central and north central Wisconsin will likely need another Wind
Chill Advisory tonight and Friday morning, with east central and
northeast Wisconsin possibly needing a headline as wind chills get
very close to criteria. Given the current headlines in effect for
this morning will hold off on issuing headlines for tonights event
until later shifts.

.LONG TERM...Friday Night Through Wednesday
Issued at 304 AM CST Thu Jan 5 2017

Long range models are in good agreement with the handling of the
mean flow through this weekend into early next week with a deep
upper vortex over the eastern Pacific, a modest upper ridge over
the western CONUS and a deep longwave trough over the eastern
CONUS. There are subtle differences with the speed of a piece of
energy ejecting eastward across the CONUS from the Pacific vortex
toward the middle of next week. This system would be our first
chance of seeing widespread precipitation, with precipitation type
issues possible. Until then, arctic air will dominate our weather
through Sunday with temperatures 10 to 20 degrees below normal,
before a warm-up begins on Monday.

A weak cold front is still expected to move through WI Friday
night and help to reinforce the arctic air over the region. Air
mass appears too dry to sustain any precipitation, however a
subtle wind shift to the west-northwest may be enough to bring
lake effect snow showers or flurries into Vilas county toward
daybreak. Another frigid night on tap with min temperatures around
10 below zero north-central WI, to near zero along Lake MI. Models
send a shortwave trough into the Great Lakes on Saturday and with
a cyclonic flow in place, anticipated additional lake effect snow
chances mainly across Vilas county. Trajectories are not set up
the best (west-northwest versus preferred north-northwest), thus
do not expect to see much in the way of accumulation (under an
inch). The rest of the forecast area will see a mix of sun and
clouds with max temperatures ranging from zero to 5 above north-
central, to around 10 above over eastern WI.

The chances for lake effect snow showers will continue into
Saturday evening, mainly again over Vilas county with little in
the way of accumulation. This will be due to the approach of a
large area of Canadian high pressure over the Midwest that is
expected to back the winds to the west and keep additional lake
effect snows north of the MI border. Yet another very cold night
to deal with Saturday night as mostly clear skies allow
temperatures to easily fall below zero away from Lake MI. Look for
min temperatures to range from 10 below to 15 below zero north-
central, to around zero near the lake. Once again, there should be
enough wind to send wind chill values into the -15 to -30 degree
range and likely prompt another wind chill advisory for parts of
northeast WI. The northern extension of this large high pressure
is forecast to move across WI Sunday morning and reside to our
east by Sunday afternoon. Winds will slowly back through the day,
going from west-northwest to south-southwest by 00z Monday. The
core of arctic air will get shoved to the east and the start of a
warm-up is expected, but not really be noticed until Monday.
Northeast WI should see one more cold day with max temperatures of
5 to 10 above central WI, 10 to 15 above eastern WI. Winds will be
relatively light with the surface high nearby, therefore wind
chills are forecast to be a few degrees either side of zero by
Sunday afternoon.

A relatively weak system is forecast by the models to impact our
weather later Sunday night into Monday. This system, consisting of
a very weak low pressure, a cold front and modest mid-level trough
energy may have enough moisture available to bring a chance of
light snow to all of northeast WI. Right now, it appears any
accumulations would be on the light side. Other than the snow
chance, the bigger story would be the return of temperatures to
normal levels for early January. Look for readings to reach around
20 degrees north, middle 20s south.

The better likelihood of seeing a more widespread precipitation
event arrives later Monday night into Tuesday as an area of low
pressure moves northeast from the central/southern Plains into the
Great Lakes. Models are still waffling on the exact track that the
surface low would take ranging from northern IL into Lower MI, or
from northwest IA into central WI. A western track would bring
precipitation type issues into play over eastern WI. Obviously,
this track could easily shift several times in the coming days,
thus a system to closely watch. Another issue with this system
will be the strength of the surface low which varies greatly among
the models. A strong low pressure would impact wind speeds and
potential for more blowing/drifting of any snow. Max temperatures
for Tuesday to range from the upper 20s north-central, to the
middle 30s east-central WI.

Snow chances would carry over into Tuesday night before ending as
the surface low pulls away into southeast Canada. Wednesday looks
to be dry and a bit cooler with high pressure moving across the
region. Max temperatures to be closer to normal with readings
around 20 degrees north-central, middle 20s east-central WI.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1119 AM CST Thu Jan 5 2017

Generally good flight conditions expected during the period.
Surface winds will slowly decrease. Patches of clouds will drift
through the region at times. Although brief MVFR ceilings are
possible, uncertainties in the timing/location/duration of those
preclude being able to specify them in the TAFs. The one TAF site
where a period of MVFR cigs seems more likely is RHI this
afternoon, as patchy clouds off Lake Superior drift south before
dissipating.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from midnight tonight to 10 AM CST Friday
for WIZ013-020>022-031-037>040-045-048>050-073-074.

Wind Chill Advisory until noon CST Friday for WIZ005-010>012-018-
019-030-035-036.
&&

UPDATE.........
SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, Jan 5, 3:49 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CST THU JAN 5 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
349 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF COLD AIR AND WEST WINDS WILL RESULT IN
HAZARDOUS CONDITIONS FOR ANYONE OUTDOORS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ARCTIC AIR WILL REMAIN IN PLACE FROM FRIDAY THROUGH SUNDAY.
TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO RUN 10 TO 20
DEGREES BELOW NORMAL. WIND CHILL READINGS WILL DROP INTO THE 15 TO
30 BELOW ZERO RANGE DURING THE NIGHTTIME PERIODS. WIND CHILL
ADVISORIES WILL LIKELY BE NEEDED ESPECIALLY NORTH AND WEST OF THE
FOX VALLEY AND BAYSHORE AREAS FRIDAY NIGHT AND SATURDAY NIGHT.

THE NEXT CHANCE OF SNOW ARRIVES ON SUNDAY NIGHT INTO MONDAY...
HOWEVER ANY SNOW APPEARS TO BE LIGHT AT THIS TIME. A BETTER
LIKELIHOOD OF SEEING SNOW OR A WINTRY MIX...APPEARS TO BE MONDAY
NIGHT INTO TUESDAY AS AN AREA OF LOW PRESSURE MOVES THROUGH THE
REGION. THERE IS STILL UNCERTAINTY AS TO THE EXACT TRACK OF THIS
LOW PRESSURE...THUS IT IS TOO EARLY TO DETERMINE SNOW AMOUNTS OR
WHERE THE RAIN-SNOW LINE WOULD SET-UP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-061000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
349 AM CST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KURIMSKI/KALLAS

Nearby

Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.